Jump to content

Weird General Anaesthetic Effects?


persephone
 Share

Recommended Posts

Hi, just wondered if you had had general anaesthetic lately?

This was my first since getting diagnosed with POTS.

I went under on Wednesday but one half of my tongue is still numb- is that normal?

The surgeons looking after me didn't give a toss in the end- they were useless and you all know about the nurses holding me up- I was glad to get out an get home.

But I'm not feeling good.

<_<

Link to comment
Share on other sites

Definately follow up with your doctor about your tongue being numb.

Anesthesia affected my OI to an extent making my BP unstable with swings of highs and lows for about two to three weeks after.

The surgical staff, and the ICU staff did a really good job of keeping me stable, so I felt good after the first 24 hours for being put under for almost 5 hours. I did have steroids pumped into my IVs for 24 hours also. I didn't notice the swings in BP until after I got home. Of course you didn't have the wonderful medical support I had, so I was probably dealing with the stress of the trip home, and we didn't have any support at home.

My husband worked, and had to go back to work the following week, so I was on my own. I did pretty good for having pretty serious spine surgery. My husband's sister made a couple of meals for us, and a friend of theirs made a nice meal for us too--- <_< That really helped since my husband isn't one to cook. He'll do anything else, but doesn't like to cook.

Do you have someone to take care of you at home? You need someone to lean on right now. General anesthesia can be rough on us, and it sounds like you didn't have adequate care, and I'm wondering if you have the right medical support for your orthostatic issues.

Maxine :0)

Link to comment
Share on other sites

Guest tearose

Oh no.

Did you have either syccyncholine or halothane?

There is a dangerous reaction to inhaled gasses on Muscle Tissue called Malignant Hyperthermia.

If they were monitoring you during surgery they would have seen changes but may have attributed them to your autonomic dysfunction.

If your urine turned reddish brown you surely reacted to the anesthesia.

Do you feel more floppy than usual?

Link to comment
Share on other sites

Hi Tea. I know they gave me fentanyl. I couldn't wee properl for ages. They dipped my urine, said there was blood in it but did nothing.

I feel terrible. I feel really nauseous. I'm scared to go back to the hospital in case I get the same treatment. I had a really bad feeling about all of this <_<

How are you doing these days? I want to come back to the US soon- I want to visit New York next, in which case, I would LOVE to see you in person. I could give you a repeat performance of my Harvard paper if you like :)

Hugs

P xx

Link to comment
Share on other sites

I would call the doc who did whatever surgery on you and ask. I know sometimes parts of our body take longer to wake up after surgery like with me it was my bladder and I had to go home with a cather in for 3 days. That is what we pay them for.

Good Luck and let us know how you are.

Bellamia~

Link to comment
Share on other sites

interesting. it once took over 21 shots at the oral surgeon before I got numb. it takes several at the dentist just for a filling. does that happen to you? i just have pots.

bellamia~

Link to comment
Share on other sites

Yep, Bellamia, that's exactly what happens to me. That's why I was put under a GENERAL for this procedure. I never got numb enough under local at the dentist's. Also, Janey, I think EDS people are LESS numb rather than MORE numb, which is why my numb tongue is quite odd and oout of sorts.

21 shots would surely have overdosed you on adrenaline? My record was 9 in one sitting, but I think when you get to that stage, anry relief provided by the anaesthetic is cancelled out by the angst of being jabbed and prodded so many times :)

Link to comment
Share on other sites

So now all of this is starting to make some sense to me. I really had that many shots and then the top doctor stepped in and looked at me and said for everyone to go to lunch and for me to go home. I lived right down the street. Before I left we somehow got into a conversation about intution he works on his intution on finding nerves. He also teaches his students to use their intution when they work. he told me he would be taking over my case when I got back after lunch. Now I was another challenge as always.

Well I went home and came back and he got me numb in 2 tries. He had a special technique. But after, when I returned with the worst swollen face they had ever seen. I believe it was after that I became allergic to the lidocane. They had to use stronger longer laster things like the marcaine. These things really took a long time to wear off for short procedures

I'm wondering now that I know you had something in your mouth done, did they start out with injections of novacaines or marcaines as some times they would say to me please let us know how long that took to wear off as they amount they would have to give me would be outragous. I thought I was the only one this happened to.

Now that I understand the situtation a bit better I hope you feel better soon and if your not better please call and let the doctor know.

I guess us birds of the feather really do flock together. lol Get Well Soon!

xxx's

Bellamia~

Link to comment
Share on other sites

I think something m :) re is going on with me. I'll just add this to the layer cake of symptoms and say, "Hey hey what do you say, I think something more is going on today!" Only I'll be singing that. lol Hey have you ever seen what happens when you sing and take your BP? I'm at stroke level! I love to sing, but no wonder I forget half of the words. Try it and see what happens. :) I've been in bed way toooooo long. I need to go win a golden globe award! Next year as this year it's too late. Bellamia~

Link to comment
Share on other sites

Yep, Bellamia, that's exactly what happens to me. That's why I was put under a GENERAL for this procedure. I never got numb enough under local at the dentist's. Also, Janey, I think EDS people are LESS numb rather than MORE numb, which is why my numb tongue is quite odd and oout of sorts.

21 shots would surely have overdosed you on adrenaline? My record was 9 in one sitting, but I think when you get to that stage, any relief provided by the anaesthetic is cancelled out by the angst of being jabbed and prodded so many times :)

Could the numb tongue be a continual migraine aura or something out in your neck?! Any chance you could see a GP or go to a drop in clinic if you can not face the hospital (which I can understand why you may not) I think you should get it noted down some where, just so you have an official record of any possible adverse reaction to a general anesthetic, in case you need an other at some time.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...